MTX & bruises

Hi everyone, since I've been on the MTX injections I've noticed bruises on my calves. My red blood cell count has risen slightly. Is this anything to worry about? I also have a rash on my feet, which I was firstly told was eczema, but the cream did nothing, then another gp said it was a fungal infection like athletes foot, gave me canesten cream,

but that seems to be making it worse. The skin is peeling and I have red patches too. Any ideas what this could be? Also I now have a very dry cough.

Very fed up now.

Jan

16 Replies

oldestnewest
  • What is your platelet level?

  • Hi 1985mum, I was only told by the phlebotomist at my surgery that my red blood cell count was slightly raised, she didn't give me any other results, do I don't know.

    Having another blood test on Tuesday so will ask her then.

    Jan

  • You should contact you r rheumatology unit, a dry cough when on MTX should be investigated asap. Bruising should also be looked at, but is quite common.

    Hope you feel better soon M x

  • Will ring them tomorrow and see what they say. My feet look terrible, all red blotches and peeling skin. And bruises on my calves. I'm sure they'll have some suggestions for me.

    Just another phase I suppose we have to go through with this wretched disease. Thanks for replying.

    Jan

  • As Mavis says a dry cough (as opposed to a cough you get with a cold) whilst on MTX should be reported to your team Jan. Someone else was enquiring about problems similar to yours with her feet recently. Can't remember if she was on MTX but it might be worth having a look back & see if you can find the original post & her replies.

    I do hope it's nothing too bad & you're ok otherwise. x

  • Thanks nmhs I will ring them tomorrow and get their advice. Having a lung function test on Thursday maybe they will pick up on the reason for the cough. I don't have a cold so prob due to MTX. Does this mean I will have to stop taking it? So many things going on at the moment with my health, not sure what's causing what.

    I'm sure I'll get it sorted one way or another, it's just a juggling act as to who to speak to and who to see for each problem. Hope you are doing ok at the moment.

    Jan

  • They may ask you to stop it for a week or two to determine if it is the MTX, they'll know what's best. Good timing being due a lung function test though.

    I'm battling on, thanks. Something's going on down my left side pain wise, shoulder, under arm & ribs but that's likely due to doing more than normal as my h isn't too good. Seeing the Practice nurse next week so I'll ask her for the once over. Pernaton gel helps so my guess is it's muscular rather than anything RD related. I've treated myself to a 6 wheeled shopper as I'm doing the shopping on my own so it could be pulling/pushing that. It's brilliant for getting up steps though I must say!

    I do hope your other health problems ease soon. x

  • Sorry to hear your suffering at the moment, hope it improves soon, also sorry to hear your h isn't very well, wishing you both a speedy recovery.

    I'm sure I'll get sorted out soon.

    Thanks for replying. Gentle (((((hugs)))))

    Jan.

  • Thanks for the hugs, the same to you. ((x))

  • is it possible that you have psoriatic arthritis? It adds odd bumps under the skin and occasional outbreaks of skin problems that can sometimes be controlled with cortizone cream

  • Yes I have these symptoms went to doctor he gave me DAKTACORT cream cleared up my feet

  • Have been prescribed canesten cream for fungal infection, but it's not helping at all. Will go back to GP and see what they say.

    Thanks for your reply.

    Jan

  • Don't think it's psoriatic arthritis, no odd bumps under the skin, just red patches and peeling skin, it doesn't itch and it's not really sore, it just looks awful. Just as well the weather is getting colder, I can hide them away in my boots lol. Using canesten cream, but not doing anything at the moment.

    Thanks for your reply.

    Jan

  • I have lots of little bruises on my calves and according to my Gp receptionist my recent blood test shows something wrong with my red cells. Gp is calling me tomorrow to let me know what. I've been on Methotrexate injections for around two months now on the lowest dose they could give me but did not consider the bruising could be down to them until I saw your post. Hope you get it sorted especially your cough. Delia. X

  • Thank you Delia for your reply, I'm ringing the rheumy nurses today, so hopefully will get some answers later today. Hope your GP will sort your problem too.

    Will let you all know what happens.

    Jan

  • Good luck and yes please keep us posted. Sure Gp will sort me out she's very good. Thank you. X

You may also like...